Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 13, 2011, 8:34 PM EDT for 5 counties in North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 8:34 PM EDT (00:34 UTC)
- Expired
- May 13, 2011, 9:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:42 PM EDT | TSTM WND DMG | 8 Wsw Hobbton, NC | MULTIPLE TREES DOWN NEAR MIDWAY ALONG HIGHWAY 421 |
| May 13, 8:44 PM EDT | TSTM WND DMG | 4 Ene Autryville, NC | TREE DOWN ON LEROY AUTRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 7:21 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS52 KRAH 140034
SVRRAH
NCC051-085-101-163-191-140130-
/O.NEW.KRAH.SV.W.0074.110514T0034Z-110514T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS EXTENDING FROM EASTOVER TO NEAR BENSON MOVING
EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON GROVE...
GRANTHAM...
CLINTON...
BENSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3500 7873 3523 7861 3550 7865 3546 7792
3518 7800 3519 7805 3517 7807 3518 7816
3509 7817 3508 7815 3505 7815 3493 7815
TIME...MOT...LOC 0032Z 272DEG 22KT 3529 7843
$$
BADGETT2 follow-up statements
254
WWUS52 KRAH 140058
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT FRI MAY 13 2011
NCC051-085-140107-
/O.CAN.KRAH.SV.W.0074.000000T0000Z-110514T0130Z/
CUMBERLAND NC-HARNETT NC-
858 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST HARNETT AND EAST
CUMBERLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3499 7865 3502 7865 3526 7844 3549 7860
3546 7792 3519 7800 3519 7805 3517 7807
3518 7816 3509 7817 3505 7815 3498 7815
3494 7822
TIME...MOT...LOC 0057Z 261DEG 27KT 3527 7820
$$
NCC101-163-191-140130-
/O.CON.KRAH.SV.W.0074.000000T0000Z-110514T0130Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
858 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN SAMPSON...WESTERN WAYNE AND SOUTHERN JOHNSTON
COUNTIES...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THIS LINE EXTENDED FROM
SMITHFIELD TO HOBBTON TO ROSEBORO... MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCETON...MAR-MAC...
BROGDEN AND GOLDSBORO.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3499 7865 3502 7865 3526 7844 3549 7860
3546 7792 3519 7800 3519 7805 3517 7807
3518 7816 3509 7817 3505 7815 3498 7815
3494 7822
TIME...MOT...LOC 0057Z 261DEG 27KT 3527 7820
$$
BADGETT949
WWUS52 KRAH 140130
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT FRI MAY 13 2011
NCC101-163-191-140138-
/O.EXP.KRAH.SV.W.0074.000000T0000Z-110514T0130Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
930 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WESTERN
WAYNE AND SOUTHERN JOHNSTON COUNTIES EXPIRES AT 930 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... STRONG THUNDERSTORMS WILL
CONTINUE TO AFFECT THE GOLDSBORO TO CLINTON AREAS THROUGH 1000 PM.
FREQUENT LIGHTNING... GUSTY WINDS TO 40 MPH... AND VERY HEAVY RAIN
WILL OCCUR WITH THESE STORMS.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3499 7865 3502 7865 3526 7844 3549 7860
3546 7792 3519 7800 3519 7805 3517 7807
3518 7816 3509 7817 3505 7815 3498 7815
3494 7822
TIME...MOT...LOC 0128Z 261DEG 27KT 3530 7792
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:00 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 13, 7:00 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EDT FRI MAY 13 2011 .SYNOPSIS... A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 700 PM... A STATIONARY FRONT LINGERS OVER NC EARLY THIS EVENING FROM THE TRIAD REGION SE THROUGH THE TRIANGLE AREA. CLUSTER OF THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NEAR THE BOUNDARY WITH THE MAIN THREAT OF SEVERE FROM LARGE HAIL. THE STORMS HAVE BEEN DEVELOPING TOWARD THE MOST UNSTABLE AIR ALONG AND WEST OF THE BOUNDARY. THEREFORE... ERRATIC STORM MOTIONS HAVE BEEN OBSERVED. ONE STORM OVER FORSYTH MOVED SE WHILE ANOTHER THAT DEVELOPED OVER WESTERN DAVIDSON MOVED NORTHWEST INTO YADKIN AND WESTERN FORSYTH... MERGING WITH THE PREVIOUS ONE. THIS TYPE OF ERRATIC MOVEMENT SHOULD CONTINUE WITH THE GENERAL STORM MOTION OF 270 AT 25KT. SHEAR IS AROUND 25 TO 30KT... AND THIS COULD LEAD TO SOME RATIONING STORMS. THIS HAS BEEN OBSERVED NEAR ROXBORO WITH THE CURRENT CELL NOW TURNING TO THE SE AT 20 MPH. THEREFORE AN ISOLATED TORNADO IS POSSIBLE. IT APPEARS THAT A COLD POOL IS BEGINNING TO DRIVE THE CONVECTIVE ACTIVITY OFF THE BLUE RIDGE. IT IS UNCLEAR IF THIS ACTIVITY WILL DEVELOP INTO A LARGE BOW ECHO AND SURGE INTO OUR NW PIEDMONT. CURRENT INDICATIONS ARE THAT THIS IS POSSIBLE... ESPECIALLY ALONG THE NC/VA BORDER REGION. WIND DAMAGE WOULD BE THE PRIMARY THREAT. -BADGETT && .SHORT TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 230 PM FRIDAY... VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY COMPLEX EXITING THE AREA TOWARD SUNSET. OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST. SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT... CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL. && .LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM FRIDAY... WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS... WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 215 PM... EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT... ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING SATURDAY BEFORE LIFTING TO MVFR. SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH MORNING WITHIN A FEW HOURS OF SUNRISE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...RLH/MWS LONG TERM...MWS AVIATION...RLH
Hazardous weather outlook, May 13, 7:29 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 729 PM EDT FRI MAY 13 2011 NCZ026>028-042-043-077-078-085-086-088-089-142330- FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 729 PM EDT FRI MAY 13 2011 ...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-021>025-038>041-073>076-083-084-142330- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 729 PM EDT FRI MAY 13 2011 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-142330- WARREN-HALIFAX- 729 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA. A FEW MAY BECOME SEVERE WITH THE PRIMARY THREAT DAMAGING DOWNBURST WINDS... AND TO A LESSER DEGREE ONE INCH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM.
In the hours before
Special weather statement, May 13, 7:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI MAY 13 2011
NCZ088-089-140100-
CUMBERLAND-SAMPSON-
758 PM EDT FRI MAY 13 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 900 PM EDT...
AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STEDMAN...OR ABOUT 12 MILES EAST OF FAYETTEVILLE...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOBBTON.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3521 7897 3523 7890 3525 7867 3525 7862
3526 7860 3527 7850 3526 7847 3525 7841
3529 7831 3526 7827 3487 7816 3485 7892
TIME...MOT...LOC 2358Z 258DEG 14KT 3508 7866
KRRLocal storm report, May 13, 8:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 SSE DONNAHA 36.21N 80.42W
05/13/2011 FORSYTH NC 911 CALL CENTER
4 TREES DOWN AT THE INTERSECTION OF RIVERBLUFF FARMS
ROAD NEAR ROUTE 67. TREES BLOKED RIVERBLUFF FARMS ROAD.
&&
EVENT NUMBER RAH1100615
BLAESLocal storm report, May 13, 8:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 4 E OLIVIA 35.37N 79.03W
05/13/2011 E0.88 INCH HARNETT NC BROADCAST MEDIA
PEA AND NICKEL SIZED HAIL IN HARNETT CO.
&&
EVENT NUMBER RAH1100616
SECLocal storm report, May 13, 8:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 8 SSE SUTPHIN 35.78N 79.30W
05/13/2011 CHATHAM NC 911 CALL CENTER
TREE DOWN OFF SILK HOPE GUM SPRINGS ROAD
&&
EVENT NUMBER RAH1100617
BLAESLocal storm report, May 13, 8:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 N GOLDSTON 35.66N 79.31W
05/13/2011 CHATHAM NC 911 CALL CENTER
UTILITY POLE SNAPPED AND POWERLINES DOWN IN ROCK BRIDGE
ROAD NEAR ROUTE 602
&&
EVENT NUMBER RAH1100619
BLAESLocal storm report, May 13, 8:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 E PARKWOOD 35.89N 78.87W
05/13/2011 M0.75 INCH DURHAM NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1100620
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:46 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 59 min |
| May 13, 9:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 34 min |
| May 13, 10:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 50 min |
| May 13, 11:14 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 61 min |
| May 13, 11:20 PM EDT | Special Weather Statement | RAH | Alamance | 55 min |
| May 14, 12:22 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Nash, Orange, Wake | 53 min |
| May 14, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| May 14, 2:06 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 39 min |
| May 14, 2:28 AM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wilson | 97 min |
| May 14, 3:12 AM EDT | Special Weather Statement | RAH | Greene | 33 min |
| May 14, 12:29 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| May 14, 2:18 PM EDT | Special Weather Statement | RAH | Orange | 42 min |
| May 14, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 43 min |
| May 14, 2:49 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| May 14, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 41 min |
| May 14, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| May 14, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville | 44 min |
| May 14, 3:38 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 37 min |
| May 14, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 13 min |
| May 14, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 21 min |
| May 14, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 42 min |
| May 14, 4:44 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 61 min |
| May 14, 4:45 PM EDT | Special Weather Statement | RAH | Anson | 45 min |
| May 14, 4:50 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| May 14, 5:22 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 53 min |
| May 14, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 40 min |
| May 14, 5:52 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 14, 7:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.